Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 256, NWS Tulsa, OK

June 2, 2004Washington County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 2, 2004, 12:48 PM CDT for Washington County, Arkansas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2004, 12:48 PM CDT (17:48 UTC)
Expired
Jun 2, 2004, 1:45 PM CDT
In force
57 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Washington County, AR

The radar

The Western Arkansas radar (KSRX), 88 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2004-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2004-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2293 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

758 
WUUS54 KTSA 021748
SVRTUL
ARC143-021845-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1248 PM CDT WED JUN 2 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL WASHINGTON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 145 PM CDT

* AT 1248 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER
  FARMINGTON...MOVING EAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FAYETTEVILLE...PRAIRIE GROVE...ELKINS...FARMINGTON AND GREENLAND.

HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE
STORM HAS PASSED.

LAT...LON 3616 9429 3598 9434 3587 9396 3617 9391

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 11:30 AM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jun 2, 11:30 AM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
1130 AM CDT WED JUN 2 2004

FRONTAL BOUNDARY IS NEARLY STATIONARY FROM JAY TO TULSA TO BRISTOW
AND THEN NORTHWEST TO STILLWATER. LINE OF CUMULUS SOUTH OF THE
OFFICE HERE DEPICTS THE BOUNDARY QUITE WELL. COOLER AND DRIER AIR
RESIDES NORTH OF THE BOUNDARY BUT VERY WARM MOIST AND UNSTABLE
AIRMASS IS PRESENT TO THE SOUTH.

ELEVATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED NORTH OF THE
BOUNDARY THIS MORNING IN SOUTHEAST KANSAS AND FAR NORTHEAST OKLAHOMA
BUT THESE HAVE BEEN WEAKENING WITH TIME AND WILL NOT AMOUNT TO MUCH.
OF MORE CONCERN IS THE COMPLEX OF STORMS MOVING INTO SOUTH CENTRAL
KANSAS. IT APPEARS THESE STORMS ARE LIKELY TO HOLD TOGETHER LONG
ENOUGH TO AFFECT PARTS OF THE AREA THIS AFTERNOON. SOME OF THESE
STORMS MAY BE SEVERE WITH LARGE HAIL BEING THE MAIN THREAT.

ADDITIONAL SHOWERS AND THUNDERSTORMS MAY POP UP JUST ABOUT ANYWHERE
THIS AFTERNOON IN THE WARM HUMID AIRMASS SOUTH OF THE FRONT AS
CAPPING INVERSION HAS WEAKENED DURING THE PAST 24 HOURS. ANY STORMS
SOUTH OF THE FRONT ARE A GOOD BET TO BE SEVERE GIVEN THE AMOUNT OF
INSTABILITY.

A COMPLEX OF STORMS IS LIKELY TO DEVELOP BY THIS EVENING OVER
SOUTHWEST OKLAHOMA AND NORTHWEST TEXAS. THE COMPLEX WILL THEN TRACK
EAST SOUTHEAST AND MAY CLIP PARTS OF SOUTHEAST OKLAHOMA OVERNIGHT.

RAISED POPS FOR THIS AFTERNOON IN ALL AREAS AND ADJUSTED
TEMPERATURES SOME BASED ON CURRENT TRENDS. ALSO ADJUSTED DEWPOINTS
SOME FOR THE NEXT 24 HOURS AS OVERNIGHT DEWPOINTS WILL REMAIN HIGHER
THAN PREVIOUSLY FORECAST.

UPDATE COMING SHORTLY.

FORECAST ID= 05

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.

PLATE
Hazardous weather outlook, Jun 2, 4:55 AM CDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
455 AM CDT WED JUN 2 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
455 AM CDT WED JUN 2 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT

...A FEW SEVERE THUNDERSTORMS POSSIBLE TODAY AND TONIGHT...

A COMPLEX SURFACE PATTERN REMAINS IN PLACE WITH SEVERAL WEAK
BOUNDARIES IN PLACE. ONE BOUNDARY WAS LOCATED ACROSS FAR NORTHEAST
OKLAHOMA FROM NEAR PAWNEE TO MIAMI...WHILE A BETTER DEFINE BOUNDARY
STRETCHED ACROSS SOUTHEAST OKLAHOMA FROM NEAR POTEAU TO MCALESTER.
BOTH OF THESE BOUNDARIES MAY SERVE AS A FOCAL POINT FOR DEVELOPMENT
OF THUNDERSTORMS THIS MORNING. THE BETTER OPPORTUNITY FOR SEVERE
STORMS WILL BE ALONG AND SOUTH OF THE SOUTHERN BOUNDARY WHERE BETTER
LOW LEVEL MOISTURE IS AVAILABLE. LARGE HAIL WOULD BE THE PRIMARY
THREAT.

LATER TONIGHT...THUNDERSTORMS DEVELOPING ALONG THE FRONT RANGE OF THE
ROCKIES WILL CONGEAL INTO A COMPLEX OF STORMS...POSSIBLY AFFECTING
FAR SOUTHEAST OKLAHOMA VERY LATE TONIGHT. DAMAGING WINDS WOULD BE THE
MAIN THREAT WITH THIS COMPLEX.

WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE
FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA.
GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE
ISSUED AT YOUR LOCATION.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A FRONTAL BOUNDARY WILL REMAIN IN THE VICINITY...WITH A GENERAL
NORTHWESTERLY FLOW ALOFT THROUGH THE NEXT SEVERAL DAYS. OCCASIONAL
DISTURBANCES WILL MOVE THROUGH AND BRING SLIGHT CHANCES OF
THUNDERSTORMS THROUGH THE WEEKEND.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 1:14 PM CDTSevere Thunderstorm WarningTSAMadison61 min
Jun 2, 3:22 PM CDTSevere Thunderstorm WarningTSABenton, Washington83 min
Jun 2, 3:57 PM CDTSevere Thunderstorm WarningTSACarroll, Madison93 min
Jun 2, 4:23 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian82 min
Jun 2, 5:01 PM CDTSevere Thunderstorm WarningTSAFranklin44 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.